Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 250, NWS Mobile, AL

November 30, 2022Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 2022, 1:20 AM CST for Perry County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2022, 1:20 AM CST (07:20 UTC)
Expired
Nov 30, 2022, 2:00 AM CST
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Perry County, MS

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 10:52 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS54 KMOB 300720
SVRMOB
MSC111-300800-
/O.NEW.KMOB.SV.W.0250.221130T0720Z-221130T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
120 AM CST Wed Nov 30 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Perry County in southeastern Mississippi...

* Until 200 AM CST.

* At 119 AM CST, a severe thunderstorm was located over Hattiesburg,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Richton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3143 8915 3143 8884 3123 8884 3122 8915
TIME...MOT...LOC 0719Z 253DEG 37KT 3132 8932 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
131 
WWUS54 KMOB 300736
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
136 AM CST Wed Nov 30 2022

MSC111-300800-
/O.CON.KMOB.SV.W.0250.000000T0000Z-221130T0800Z/
Perry MS-
136 AM CST Wed Nov 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR NORTHERN PERRY COUNTY...

At 135 AM CST, a severe thunderstorm was located near Macedonia, or 6
miles east of Petal, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Corinth...Tallahala...Richton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3143 8915 3143 8884 3123 8884 3122 8915
TIME...MOT...LOC 0735Z 258DEG 35KT 3135 8914 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 12:18 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 30, 12:18 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1218 AM CST Wed Nov 30 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1153 PM CST Tue Nov 29 2022
MVFR to IFR ceilings are currently present across the region as a
cold front approaches from the northwest. A few showers and
storms are developing ahead of this boundary and an additional
broken line of storms is expected as the front moves through the
area early Wednesday morning. These storms will have the potential
to become severe with damaging winds and tornadoes being the main
threats. South to southwesterly winds tonight will become
northwesterly by Wednesday morning and northerly by Wednesday
afternoon. Winds behind the front on Wednesday will likely gust
to around 20 knots (higher along the coast) with conditions
quickly improving to VFR by the afternoon. /14

&&

.PREV DISCUSSION... /issued 619 PM CST Tue Nov 29 2022/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 548 PM CST Tue Nov 29 2022
Showers and thunderstorms will increase in coverage through the
evening and overnight hours as a cold front moves through the
region. These storms will have the potential to become severe with
damaging winds and tornadoes being the main threat. Mainly MVFR
to IFR ceilings and visibilities will persist through Wednesday
morning. Southerly winds will become southwesterly late tonight
and then northwesterly by Wednesday morning as the cold front
moves across the area. Gusty winds around 20 knots will be
possible outside of any convective development. Overnight some low
level wind shear around 40 knots at 2 kft will also be possible
across the region. By Wednesday afternoon, winds should become
more northerly around 10-15 knots with a return to VFR conditions.
/14

PREV DISCUSSION... /issued 405 PM CST Tue Nov 29 2022/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Wednesday)
Issued at 4 PM CST Tue Nov 29 2022

The first round of severe
thunderstorms is currently ongoing across the area this afternoon as
a warm front lifts north across the area. A few supercell structures
have developed this afternoon as they interact with the warm front
and favorable shear profiles. Instability will continue to increase
this afternoon as moisture levels increase with SBCAPE values of
1500-2000 J/kg across southeast Mississippi into portions of
southwest Alabama. In addition, shear is plentiful, with effective
shear around 50 knots and SRH around 150-200 m2/s2. The severe
threat will continue to increase this evening as the low level jet
increases and SRH increases to 300 to 400 m2/s2.  Any storm that
develops this afternoon and evening will be capable of becoming
rapidly severe. If storms are able to remain discrete as a second
round comes in late this evening and overnight, the potential
remains for strong tornadoes across southeast Mississippi into
southwestern Alabama. This round is expected to develop into a
squall line overnight with damaging winds and a few tornadoes east
of I-65 during the early morning hours on Wednesday. Make sure to
have multiple ways to receive warnings through tonight and have a
safe place to take shelter!

In addition to the severe threat, a flash flood threat exists across
interior portions of the area where repeated rounds of heavy rain
this evening and overnight could cause flooding. Amounts of 2 to 4
inches are possible with isolated higher totals. A flash flood watch
continues through Wednesday morning for southeast Mississippi and
portions of southwest Alabama.

The severe threat will end as the cold front clears the area
Wednesday morning. This will bring in a much colder and drier
airmass Wednesday afternoon and Wednesday night. Lows tonight will
range from the low to mid 60s northwest of I-65 to mid and upper 60s
to near 70 south and east of I-65. Highs Wednesday will occur in the
morning in the upper 60's to lower 70's, with falling temperatures
into the middle 50's by the afternoon hours. /13

SHORT TERM...
(Wednesday night through Friday night)
Issued at 4 PM CST Tue Nov 29 2022

Dry conditions expected through the short term. Aloft, our region
remains in a fairly zonal flow pattern through the period as a
trough over the northeast CONUS pushes off into the western
Atlantic interior eastern states moves off into the western
Atlantic by Thursday. Through the rest of the period, a trough
traverses east across the northern CONUS, moving into the Great
Lakes region by the end of the period. At the surface, high
pressure over the central Plains tracks east-northeast towards
the Atlantic seaboard through Friday night. As the high pressure
tracks east, surface winds will gradually shift from north-
northeasterly on Wednesday night, to southeasterly by Friday
night. With this, moisture will slowly recover over the region as
we move into the end of the period and into the extended.
Temperatures through the period will exhibit a warming trend. Lows
on Wednesday night will be the coldest in the wake of the cold
front from the near term. Expect mainly mid to upper 30s across
the area, to low 40s closer to the coast on Wednesday night. Lows
Thursday night will be a tad warmer ranging generally from 35 to
40 well inland to the mid to upper 40s at the coast. By Friday
night, as low-level southeasterly flow returns, lows increase into
low/upper 50s across most of the area. High temps follow suit with
highs on Thursday ranging from the mid 50s well inland to the
low 60s closer to the coast. On Friday, expect highs to be mainly
in the mid/upper 60s to near 70. JEH/88

LONG TERM...
(Saturday through Tuesday)
Issued at 4 PM CST Tue Nov 29 2022

Not much change to the previous forecast. We continue to remain
in a fairly zonal flow pattern over the area through the weekend
as a broad ridging aloft remains over the Gulf and the trough
mentioned in the short term continues to move east-northeast
towards the Atlantic seaboard while dissipating. At the surface,
an associated cold front moves across the Plains and into the
southeast states on Saturday; however, as the upper trough weakens
and lifts off to the northeast, the frontal system could stall
just north of the forecast area on Saturday night or potentially
over the forecast area. Ahead of the approaching front, deep layer
moisture improves fairly significantly with precipitable water
values reaching 1.5-1.8 inches on Saturday and into Saturday
night. While forcing with the weakening approaching front is
limited, will continue to have slight chance pops over interior
areas (mainly northwest of I-65) through Saturday evening but
otherwise dry conditions prevail through the Tuesday morning
before the next best chance of rain looks to occur with the next
system by the end of the period. JEH/88

MARINE...
Issued at 4 PM CST Tue Nov 29 2022

Moderate to strong onshore flow will continue tonight ahead of an
approaching cold front. Strong offshore flow will then follow in
the wake of the cold front Wednesday afternoon into Thursday.
Winds will shift east and then southeast by the end of the week as
surface high pressure builds over the region. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      67  73  39  63  44  70  60  78 /  90  40   0   0   0   0  10  20
Pensacola   68  74  43  64  49  70  62  78 /  90  70   0   0   0   0   0  10
Destin      69  74  47  66  52  71  62  77 /  70  80   0   0   0   0   0  10
Evergreen   65  72  34  61  38  67  52  76 /  90  50   0   0   0   0   0  20
Waynesboro  62  66  34  56  36  65  54  73 / 100  10   0   0   0   0  10  30
Camden      63  69  34  56  38  65  52  73 /  90  30   0   0   0   0  10  20
Crestview   66  74  38  61  43  69  54  76 /  80  80   0   0   0   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST Wednesday for ALZ051>055-261-262.

     High Rip Current Risk through Wednesday evening for ALZ265-266.

FL...High Rip Current Risk through Wednesday evening for FLZ202-204-
     206.

MS...Flood Watch until 7 AM CST Wednesday for MSZ067-075-076-078-079.

GM...Small Craft Advisory from noon Wednesday to 6 AM CST Thursday
     for GMZ631-632.

     Small Craft Advisory from noon Wednesday to noon CST Thursday
     for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 11:25 PM CSTTornado WarningMOBWayne50 min
Nov 29, 11:50 PM CSTTornado WarningMOBWayne40 min
Nov 30, 1:48 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne42 min
Nov 30, 2:02 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne43 min
Nov 30, 2:11 AM CSTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Nov 30, 2:23 AM CSTSevere Thunderstorm WarningMOBGreene, Wayne52 min
Nov 30, 2:31 AM CSTTornado WarningMOBGreene44 min
Nov 30, 3:04 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne56 min
Nov 30, 3:35 AM CSTSevere Thunderstorm WarningMOBGeorge, Perry, Stone40 min
Nov 30, 4:15 AM CSTSevere Thunderstorm WarningMOBGeorge, Stone45 min
Nov 30, 4:21 AM CSTAreal Flood AdvisoryMOBGeorge, Stone3 hr
Nov 30, 4:47 AM CSTSevere Thunderstorm WarningMOBGeorge43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.